Help I have to stop MTX and I'm scared

Hello you lovely people.

I have been told to stop MTX for three weeks as my liver results have tripled. I'm so scared. I asked what happens next? Rheumatoid nurse said let's see how your bloods come back? So frightened I am getting married in 6 weeks all I can think is what if I have a flare and all the stiffness and pain!! I'm so worried about going on honeymoon 🙁 Has anyone had to stop MTX and how long was it before the pain came back?

Many thanks for reading this and I'm sorry to sound so depressed but I have to tell someone how I feel that understands xx

8 Replies

oldestnewest
  • Mtx lasts quite awhile...but don't worry...I'm sure your rheumy team will ensure you are well for your wedding & honeymoon! Make sure they are aware NOW, don't wait until the week before!

    You can ask for a steroid injection....if they work for you they are wonderful.

    Just don't stress that could bring on a flare & you don't want that!

    I wish you a great wedding a happy pain free honeymoon!

  • Hi love don.t worry .the doc will give you a steroid injection that will make you feel better for a short while .same thing happend to me .

    Congratulations darling have a lovely day

    The main thing is to stay calm .stress does awfull things to your body .

    Love and hugs .kathy xx

  • The first two replies are very good,i will add ask for a dmard that will work in tandem with sulpha.I would say ask for a course of steroids and yes they are good,but they are known for putting weight on and you don't want that for your wedding and honeymoon. Have a lovely time and congratulations to you both and i hope you are will be as happy as we are after nearly 34yrs. Photos please when you get home.xxxxxx

  • Hi,

    Try not to worry- it'll make a flare more likely as others have said. I've had to stop methotrexate for the same reasons and it is scary but some times a short break doesn't make much difference.. I use a butrans patch ( painkiller). It helps a lot. Have a wonderful day and a wonderful honeymoon x

  • I had to stop taking Methotrexate for the same reason. Don't worry it doesn't mean you will have another flare up. Try not to stress out, try to relax and enjoy your wonderful wedding day. They will find another med for you, perhaps its time to try a Biologic - I've been at least 4 of those too!

  • I hope you can get something short term. Longer term, this happened to me and they've put me on leflunomide which has been easier to cope with. Worth trying. I hope everything goes well for your wedding.

  • This happened to me at the beginning of the year. I was off mtx for 3 weeks then back on it again once liver levels back in normal range. I had to have more frequent blood tests for a little while but it seems to have just been a blip. I panicked too but it turned out OK. Let's hope it is the same for you. ( dr told me I might just have had a virus which caused it)

    Sue

  • Thank you everyone I feel more positive already X this website is a life saver ❤️👏🏻

You may also like...